Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

zyprexa withdrawel

My son is experiencing 7.5 mg zyprexa withdrawel I believe.  He has been in bed on and off for 4 days with headache and very sick to stomach.  How long with this go on?????  What can help the stomach????  He has only been on this med for 3 months.  I would hate to see what someone on this for years would go through!
Diane
6 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
It sounds like your son stopped suddently, and without medical supervision...that is usually a mistake....you can talk to his doctor about starting him again on low dose and then gradually weaning him...or have his doctor or a family doctor treat the stomach symptoms and just wait out the withdrawal, which make take as long as two weeks.
Avatar universal
The symptoms may or not be related to withdrawal.
I would consult his doctor and I probably wouldn't advise discontinuing the medication without first discussing it with them.
From what I've read on the forums it seems that withdrawal can vary in duration depending on the individual, length of taper, etc.
Keeping hydrated is probably very important.  You should discuss this with a health provider.  If your son gets worse you should consider getting medical advice.
If it's due to withdrawal, doing an appropriate taper may help.

Good luck.  I hope your son feels better soon.
Avatar universal
I am having symptoms of Risperidone withdrawal.I had to discontinue risperidone suddenly at 1 mg due to abnormal involuntary syptoms.Now I am experiencing nausea and anxiety.My psychiatrist is out of town till 27th and there is no one to help.Any suggestions
Avatar universal
In the absence of medical advice I think stopping the medication was a reasonable thing to do.
I think the advice usually given to someone experiencing uncontrolled movements, etc is to contact their doctor immediately.
I think it would be appropriate to contact your local mental health service (most of which have 24 hour coverage) or your local hospital for advice.
Other options may include contacting another person in your treatment team or a family doctor.
I expect the anxiety from this may be overwhelming so I would try not to panic and would try to manage my anxiety as best as possible.  I would strongly encourage you to contact a health provider for advice.

I don't like making presumptions but it would be nice if Dr Gould could respond to your question as well.

Good luck for accessing support and advice.
242532 tn?1269553979
MEDICAL PROFESSIONAL
Ask your family doctor for xanax or klonopin to deal with the symptoms...
Avatar universal
Thank you for taking the time to respond to the second question as well.
I feel clueless about many things and should possibly refrain from offering opinions.  At least it's reassuring to know that people will get a sound medical opinion from yourself.

To diane467 and crazybro.  I hope the doctors feedback helps you both.  Withdrawal doesn't sound very pleasant for either patient or family member.  Take care!
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area